Alert archive / California / Wind Advisories in 2013

Wind Advisory 8, NWS Hanford, CA

February 19, 2013

NWS Hanford, CA issued this wind advisory at Feb 19, 2013, 9:36 AM PST. It took effect at Feb 19, 2013, 12:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2013, 9:36 AM PST (17:36 UTC)
In effect from
Feb 19, 2013, 12:00 PM PST
Expired
Feb 20, 2013, 8:59 PM PST
In force
33 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS76 KHNX 191736
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
936 AM PST TUE FEB 19 2013

CAZ098-099-200145-
/O.NEW.KHNX.WI.Y.0008.130219T2000Z-130220T1800Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
936 AM PST TUE FEB 19 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR THE
KERN COUNTY DESERTS. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. THE
  STRONGEST GUSTS WILL BE BELOW THE PASSES OF THE KERN COUNTY
  MOUNTAINS. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AS A COLD FRONT
  APPROACHES THE AREA. WINDS WILL CONTINUE OVERNIGHT THEN DIMINISH
  WEDNESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 14
  AND 58 AND U.S. 395.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
5 follow-up statements
301 
WWUS76 KHNX 200142
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
542 PM PST TUE FEB 19 2013

CAZ098-099-201200-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-130220T1800Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
542 PM PST TUE FEB 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR
THE KERN COUNTY DESERTS. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. THE 
  STRONGEST GUSTS WILL BE BELOW THE PASSES OF THE KERN COUNTY 
  MOUNTAINS.

* TIMING: WINDS WILL CONTINUE INCREASING THIS EVENING AS A COLD
  FRONT APPROACHES THE AREA. WINDS WILL CONTINUE OVERNIGHT THEN
  DIMINISH WEDNESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...MOJAVE...RIDGECREST.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE 
  HIGHWAYS 14 AND 58 AND U.S. 395. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
971 
WWUS76 KHNX 201210
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
410 AM PST WED FEB 20 2013

CAZ098-099-201800-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-130220T1800Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
410 AM PST WED FEB 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE KERN COUNTY DESERT.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE 
  STRONGEST GUSTS WILL BE BELOW THE PASSES OF THE KERN COUNTY 
  MOUNTAINS.

* TIMING: STRONG GUSTY WINDS WILL CONTINUE THIS MORNING.

* LOCATIONS INCLUDE: MOJAVE...ROSAMOND...EDWARDS AFB.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE 
  HIGHWAYS 14 AND 58 AND U.S. 395.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH

WEATHER.GOV/HANFORD
562 
WWUS76 KHNX 201801
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1001 AM PST WED FEB 20 2013

CAZ095-210500-
/O.EXB.KHNX.WI.Y.0008.130220T1801Z-130221T0500Z/
KERN COUNTY MOUNTAINS-
1001 AM PST WED FEB 20 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE
KERN COUNTY MOUNTAINS. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE
  STRONGEST GUSTS WILL BE OVER THE SUMMITS AND THROUGH EAST TO
  WEST ORIENTED PASSES AND CANYONS. 

* TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING.

* LOCATIONS INCLUDE: TEHACHAPI PASS...WALKER PASS.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE HIGHWAYS 58
  AND 178. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-210500-
/O.EXT.KHNX.WI.Y.0008.000000T0000Z-130221T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
1001 AM PST WED FEB 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING
FOR THE KERN COUNTY DESERTS. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE
  STRONGEST GUSTS WILL BE RIGHT BELOW THE MOUNTAIN PASSES.

* TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. 

* LOCATIONS INCLUDE: MOJAVE...ROSAMOND...EDWARDS AFB.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE 
  HIGHWAYS 14 AND 58 AND U.S. 395.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
005 
WWUS76 KHNX 202226
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
226 PM PST WED FEB 20 2013

CAZ089>092-210630-
/O.NEW.KHNX.FR.Y.0002.130221T1000Z-130221T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
226 PM PST WED FEB 20 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY FOR
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: BETWEEN 29 AND 34 DEGREES WITH FROST POSSIBLE.

* TIMING: BELOW 32 DEGREES FROM 4 TO 7 HOURS.


* LOCATIONS INCLUDE: VISALIA...HANFORD...LEMOORE...MERCED...
  MADERA...COALINGA...MENDOTA.

* IMPACTS: EARLY BLOOMING SPRING PLANTS COULD SUFFER DAMAGE OR BE
  KILLED. EXPOSED WATER PIPES COULD BE DAMAGED. OUTDOOR PETS AND
  YOUNG LIVESTOCK MAY NEED PROTECTION.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ANDERSEN

CAZ095-098-099-210500-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-130221T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
226 PM PST WED FEB 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE 
  STRONGEST GUSTS WILL BE OVER THE SUMMITS AND THROUGH EAST TO 
  WEST ORIENTED PASSES AND CANYONS.

* TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. ROADS IMPACTED WILL INCLUDE 
  HIGHWAYS 58 AND 178. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

WEATHER.GOV/HANFORD
865 
WWUS76 KHNX 210459
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
859 PM PST WED FEB 20 2013

CAZ095-098-099-210600-
/O.CAN.KHNX.WI.Y.0008.000000T0000Z-130221T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
859 PM PST WED FEB 20 2013

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ALLOWED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS TO EXPIRE AT 9
PM PST.

WHILE THE WIND ADVISORY WILL NO LONGER BE IN EFFECT THIS 
EVENING...LOCAL WIND GUSTS AROUND 35 MPH ARE POSSIBLE AT TIMES
...ESPECIALLY THROUGH THE MOUNTAIN PASSES.

$$

CAZ089>092-211300-
/O.CON.KHNX.FR.Y.0002.130221T1000Z-130221T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
859 PM PST WED FEB 20 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: BETWEEN 29 AND 34 DEGREES WITH FROST POSSIBLE.

* TIMING: BELOW 32 DEGREES FROM 4 TO 7 HOURS.

* LOCATIONS INCLUDE: VISALIA...HANFORD...LEMOORE...MERCED...
  MADERA...COALINGA...MENDOTA 

* IMPACTS: EARLY BLOOMING SPRING PLANTS COULD SUFFER DAMAGE OR 
  BE KILLED. EXPOSED WATER PIPES COULD BE DAMAGED. OUTDOOR PETS 
  AND YOUNG LIVESTOCK MAY NEED PROTECTION. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOLINA

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 8:59 AM PST, 37 minutes earlier.

Area forecast discussion, Feb 19, 8:59 AM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
859 AM PST TUE FEB 19 2013

.UPDATE...
BACKED OFF ON PRECIPITATION CHANCES THIS MORNING.

&&

.SYNOPSIS...
A STRONG DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL PUSH ACROSS
CENTRAL CALIFORNIA BEGINNING LATE TONIGHT BRINGING A GOOD CHANCE OF
RAIN AND MOUNTAIN SNOW TUESDAY THROUGH EARLY WEDNESDAY. COOLER
TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS WILL REMAIN FOR THE REST
OF THE WEEK.

&&

.DISCUSSION...
THE UPPER-LEVEL LOW IS OVER THE NORTHERN CALIFORNIA COAST THIS
MORNING. THE ASSOCIATED TROUGH IS ALONG THE COAST...BUT IS BECOMING
MOISTURE STARVED AS A LOW SOUTH OF THE ALEUTIANS IS SHEARING MID-
AND UPPER-LEVEL MOISTURE THAT HAD BEEN RIDING OVER AN EAST PACIFIC
RIDGE INTO THE TROUGH. IN ADDITION...THE TROUGH HAS YET TO PICK UP
MOISTURE FROM THE SOUTHERN JET. AS A RESULT...IT WILL BE MOSTLY DRY
THIS MORNING AND HAVE SCALED BACK POPS THROUGH 18Z.

&&

.AVIATION...
SAN JOAQUIN VALLEY...VFR THRU 16Z TUES...THEN AREAS MVFR IN CLDS AND
PRECIP THRU 20Z...THEN AREAS OF IFR IN CLDS/PRECIP THRU 12Z WED.

SOUTHERN SIERRA NEVADA AND TEHACHAPI MTNS...MVFR IN CLOUDS
INCREASING FROM THE NORTH THEN WIDESPREAD LIFR DEVELOPING WITH MTN
OBSCURATIONS AND PRECIP BY 16Z AND CONTINUING THRU 12Z WED.

KERN COUNTY DESERTS...VFR THRU 22Z WED...THEN AREAS OF MVFR IN
CLDS/PRECIP THRU 12Z WED.

&&

.PREV DISC... /ISSUED 434 AM PST TUE FEB 19 2013/

DISCUSSION...
STRONG JET ENERGY DROPPING DOWN THE BACK SIDE OF THE NORTHEAST PACIFIC
TROUGH IS DIGGING THE STORM SYSTEM SOUTH ALONG THE WEST COAST. THIS
COLD SYSTEM REMAINS ON TRACK TO BRING SIGNIFICANT SNOW TO THE
SOUTHERN SIERRA AND KERN COUNTY MOUNTAINS TODAY AND TONIGHT...WITH
SNOW LEVELS DROPPING AS LOW AS AROUND 2000 FEET BY LATE TONIGHT
AND EARLY TOMORROW MORNING. THIS WILL BRING ACCUMULATING SNOW TO
THE SIERRA FOOTHILLS AS WELL AS TO THE MOUNTAIN PASSES OF KERN
COUNTY. THE WINTER STORM WARNING FOR THE HIGHER SIERRA AND THE
WINTER WEATHER ADVISORY FOR THE ADJACENT FOOTHILLS REMAIN IN
EFFECT FOR LATE THIS MORNING THROUGH TONIGHT...WHILE THE WINTER
STORM WARNING FOR THE KERN COUNTY MOUNTAINS IS ON TRACK FOR LATER
THIS MORNING THROUGH TOMORROW MORNING.

MOISTURE ASSOCIATED WITH THE INCOMING STORM WILL PROVIDE AROUND
1/10 TO 1/4 INCH OF RAIN IN THE LOWER TERRAIN...WHILE THE VERY
COLD AIR ALOFT IS EXPECTED TO CREATE SUFFICIENT INSTABILITY FOR
POSSIBLE THUNDERSTORMS AND SMALL HAIL OR ICE PELLETS IN THE VALLEY
AND LOWER FOOTHILLS THIS AFTERNOON. TEMPERATURES WILL ALSO BE
SIGNIFICANTLY LOWER THAN RECENT MILD DAYS...CHANGING FROM SEVERAL
DEGREES ABOVE CLIMO TO SEVERAL DEGREES BELOW.

MODELS BEGIN TO DIVERGE ON THE STRENGTH AND TIMING OF THE SYNOPTIC
FEATURES FOLLOWING THE PASSAGE OF THE INITIAL STORM SYSTEM WEDNESDAY
BUT GENERALLY POINT TO COOL NORTHWESTERLY FLOW INTO THE END OF THE
WEEK...WHEN ANOTHER APPROACHING TROUGH WILL BRING A CHANCE FOR
PRECIPITATION TO MAINLY THE MOUNTAIN ZONES BY THE WEEKEND. BRIEF
SHORTWAVE RIDGING WILL RETURN TEMPERATURES TO AROUND SEASONAL
AVERAGES FOR THE FIRST PART OF NEXT WEEK.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS LOW.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 02-19       79:1977     47:1897     55:1996     28:1953
KFAT 02-20       80:1896     45:1909     56:1968     28:1953
KFAT 02-21       77:1991     46:1959     56:1901     26:1953

KBFL 02-19       85:1977     52:1969     54:1996     28:1953
KBFL 02-20       81:1977     52:1922     57:1968     26:1906
KBFL 02-21       82:1991     54:1975     54:2005     27:1893

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE NATIONAL PARK TO THE KERN COUNTY LINE
/CAZ096-097/.

WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 2000 FEET
FOR THE KERN COUNTY MOUNTAINS /CAZ095/.

WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 2000
FEET FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA /CAZ093-094/.

&&

PUBLIC...SANGER
AVN/FW...DCH
PREV DISCUSSION...JEB
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 19, 5:17 AM PST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
517 AM PST TUE FEB 19 2013

CAZ096-097-200300-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
517 AM PST TUE FEB 19 2013

...WINTER STORM WARNING TODAY AND THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 10 AM TODAY THROUGH 10
PM PST THIS EVENING. FOR DETAILS...PLEASE REFER TO THE WINTER
WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN HANFORD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-200300-
KERN COUNTY MOUNTAINS-
517 AM PST TUE FEB 19 2013

...WINTER STORM WARNING TODAY THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING ABOVE 2000 FEET IS IN EFFECT FROM 10 AM THIS
MORNING THROUGH 10 AM PST WEDNESDAY MORNING. FOR DETAILS...PLEASE
REFER TO THE WINTER WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WARNING ABOVE 2000 FEET CONTINUES THROUGH 10 AM
PST WEDNESDAY MORNING. FOR DETAILS...PLEASE REFER TO THE WINTER
WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN HANFORD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ093-094-200300-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
517 AM PST TUE FEB 19 2013

...WINTER WEATHER ADVISORY TODAY AND THIS EVENING AND POSSIBLE
THUNDERSTORMS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE
SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY ABOVE 2000 FEET IS IN EFFECT FROM 10 AM
THIS MORNING THROUGH 10 PM PST THIS EVENING. FOR DETAILS...PLEASE
REFER TO THE WINTER WEATHER MESSAGE...SFOWSWHNX...ISSUED BY THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH SMALL HAIL OR ICE
PELLETS THIS AFTERNOON IN THE LOWER FOOTHILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>092-200300-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
517 AM PST TUE FEB 19 2013

...PACIFIC STORM AND POSSIBLE THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM WILL BRING RAIN TO THE SAN JOAQUIN VALLEY TODAY
AND TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSING
STORM THIS AFTERNOON AND SOME OF THE STORMS COULD PRODUCCE SMALL
HAIL OR ICE PELLETS. PLEASE REFER TO THE SPECIAL WEATHER
STATEMENT... SFOSPSHNX...ISSUED BY THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN HANFORD FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-200300-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
517 AM PST TUE FEB 19 2013

...PACIFIC STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS.

.DAY ONE...TODAY AND TONIGHT

A PASSING PACIFIC STORM WILL BRING RAIN TO THE KERN COUNTY
DESERTS AND HIGHER ELEVATION SNOWS TO THE EL PASO MOUNTAINS TODAY
THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE SPECIAL WEATHER
STATEMENT... SFOSPSHNX...ISSUED BY THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN HANFORD FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Feb 19, 5:00 AM PST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
500 AM PST TUE FEB 19 2013

CAZ089>092-192100-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
500 AM PST TUE FEB 19 2013

...COLD PACIFIC STORM SYSTEM EXPECTED TO BRING PRECIPITATION AND
   MUCH COLDER TEMPERATURES TO THE CENTRAL CALIFORNIA INTERIOR
   TODAY...

A PACIFIC STORM IS FORECAST TO PUSH THROUGH CENTRAL CALIFORNIA
TODAY. THIS WILL RESULT IN PRECIPITATION SPREADING SOUTHWARD
ACROSS THE AREA AND BRING IN MUCH COLDER TEMPERATURES. HIGH
TEMPERATURES TODAY ARE EXPECTED TO BE 10 TO 20 DEGREES LOWER
THAN THE HIGHS ON MONDAY.

A TENTH TO A QUARTER INCH OF RAIN IS LIKELY IN THE SAN JOAQUIN
VALLEY. MINOR STREET FLOODING WILL BE POSSIBLE IN AREAS WITH POOR
DRAINAGE OR WHERE DEBRIS CLOGS STORM DRAINS. THE AIRMASS ALOFT IS
FORECAST TO BE VERY COLD AND UNSTABLE...AND SOME AFTERNOON AND
EVENING THUNDERSTORMS ARE POSSIBLE AND COULD PRODUCE ICE PELLETS
OR SMALL HAIL. ALSO...WINDS WILL INCREASE DURING THE AFTERNOON
WITH THE ARRIVAL OF THE COLD FRONT...WITH GUSTY CONDITIONS MAINLY
OVER THE WEST SIDE OF THE SAN JOAQUIN VALLEY.

WEDNESDAY WILL BE A BLUSTERY AND SHOWERY DAY WITH A CONTINUATION
OF COOLER THAN NORMAL TEMPERATURES ACROSS THE AREA AS A COLD AND
UNSTABLE AIRMASS PREVAILS. THE PRECIPITATION IS EXPECTED TO TAPER
OFF ON WEDNESDAY NIGHT. HOWEVER...UNSETTLED WEATHER IS THEN
EXPECTED TO PREVAIL ACROSS THE AREA FOR THE REMAINDER OF THIS
WEEK AS A SERIES OF COLD PACIFIC SYSTEMS DROP SOUTHWARD THROUGH
THE GREAT BASIN.

CAZ098-099-192100-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
500 AM PST TUE FEB 19 2013

...COLD PACIFIC STORM SYSTEM EXPECTED TO BRING PRECIPITATION AND
   MUCH COLDER TEMPERATURES TO THE CENTRAL CALIFORNIA INTERIOR
   TODAY...

A PACIFIC STORM IS FORECAST TO PUSH THROUGH CENTRAL CALIFORNIA
TODAY. THIS WILL RESULT IN PRECIPITATION SPREADING SOUTHWARD
ACROSS THE KERN COUNTY DESERT THIS AFTERNOON AND OVERNIGHT...AND
BRING MUCH COLDER TEMPERATURES TO THE AREA. HIGH TEMPERATURES
TODAY ARE EXPECTED TO BE 10 TO 20 DEGREES LOWER THAN THE HIGHS
ON MONDAY.

THIS SYSTEM COULD BRING UP TO A TENTH OF AN INCH OF RAIN TO THE
DESERT FLOOR.

SNOW LEVELS WILL BE LOW WITH THIS COLD SYSTEM...FALLING TO AROUND
2500 TO 3000 FEET BY THIS EVENING. ACCUMULATING SNOW LIKELY WILL
FALL ON THE HIGHER TERRAIN...INCLUDING THE EL PASO MOUNTAINS.
LIGHT SNOW OR A MIX OF RAIN AND SNOW WILL FALL ON THE DESERT FLOOR
TONIGHT AND WEDNESDAY MORNING...INCLUDING MOJAVE...RIDGECREST AND
ROSAMOND AS WELL AS THE CHINA LAKE NAVAL WEAPONS TEST CENTER AND
EDWARDS AIR FORCE BASE.

IN ADDITION...BRISK WINDS WILL BE POSSIBLE THROUGH AND BELOW THE
FAVORABLY ORIENTED PASSES AND CANYONS OF THE KERN COUNTY MOUNTAINS
AS WELL AS ACROSS THE KERN COUNTY DESERT.

WEDNESDAY WILL BE A BLUSTERY AND SHOWERY DAY WITH A CONTINUATION
OF COOLER THAN NORMAL TEMPERATURES ACROSS THE AREA AS A COLD AND
UNSTABLE AIRMASS PREVAILS. THE PRECIPITATION IS EXPECTED TO TAPER
OFF ON WEDNESDAY NIGHT. HOWEVER...UNSETTLED WEATHER IS THEN
EXPECTED TO PREVAIL ACROSS THE AREA FOR THE REMAINDER OF THIS
WEEK AS A SERIES OF COLD PACIFIC SYSTEMS DROP SOUTHWARD THROUGH
THE GREAT BASIN.

DCH

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.